Wisconsin, 2016Tornado in Wisconsin, June 4, 2016
June 4, 2016 · NWS GRB · 1 event in 1 county or zone
A very weak tornado (waterspout) occurred on Loon Lake in northern Shawano County as a line of showers interacted with a surface boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very weak tornado (waterspout) occurred on Loon Lake in northern Shawano County as a line of showers interacted with a surface boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 4, 5:48 PM CST, 12 minutes earlier.
Area forecast discussion, Jun 4, 5:48 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
648 PM CDT SAT JUN 4 2016
Updated aviation portion for 00Z TAF issuance
.SHORT TERM...Tonight and Sunday
Issued at 257 PM CDT Sat Jun 4 2016
Currently monitoring a marginal severe weather threat over central
WI, where partial clearing has occurred, CAPE has increased to
800-1000 j/kg, and a warm frontal boundary is situated nearby.
Right now, it appears that hail and heavy rainfall will be the
main threats, but the non-supercell tornado parameter is
highlighting a threat of funnel clouds/weak tornadoes in our far
western and southwest counties. Have noticed some weak rotation
with a few cells in western WI, but haven't seen any reports of
funnel clouds from upstream offices.
The convective activity will peak late this afternoon and early
evening, especially over our western and southern counties.
Despite the passage of the upper trof overnight, a general
decrease in shower activity is anticipated due to waning
instability. Have pulled the mention of thunder after 03z/Sun.
After a general lull in the pcpn late tonight into Sunday morning,
expect sct showers and isolated tstms to redevelop in the
afternoon as a short-wave trof moves through northern WI.
Instability should be fairly weak, so not expecting any strong
storms.
Used a blend of the better performing guidance sets for
temperatures. Lows tonight should be in the upper 40s to middle
50s, with highs on Sunday in the upper 60s to middle 70s.
.LONG TERM...Sunday Night Through Saturday
Issued at 257 PM CDT Sat Jun 4 2016
Northeast Wisconsin will remain in a relatively cool pattern
through the upcoming work week as a broad upper-level low
pressure trough over the eastern half of North America slowly
transitions east. There is a chance for showers and thunderstorms
off and on through the week. A strong upper-level high pressure
ridge will expand into the Midwest by the end of the week and
temperatures will warm at that time.
&&
.AVIATION...for 00Z TAF Issuance
Issued at 648 PM CDT Sat Jun 4 2016
An upper low system with frontal system dropping
south over the state will bring periods of showers and storms to
the area this evening then diminish overnight. Scattered mvfr
cigs expected with the showers and storms this evening. Otherwise
areas of mvfr/ifr cigs and vsbys developing overnight as winds
turn light and variable. Conditions to turn vfr later as westerly
winds bring in slight drier air.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....Kieckbusch
LONG TERM......ML
AVIATION.......TDH
Hazardous weather outlook, Jun 4, 2:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT SAT JUN 4 2016
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
300 PM CDT SAT JUN 4 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE FORECAST AREA THROUGH
THE EARLY EVENING HOURS. A FEW STRONG THUNDERSTORMS ARE EXPECTED
SOUTHWEST OF A LINE FROM MERRILL TO CLINTONVILLE TO CHILTON. HAIL,
HEAVY RAINFALL AND FUNNEL CLOUDS ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AFTERNOON AND EVENING.
SOME STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL.
THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF NEXT
WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD
BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED, BUT SPOTTERS ARE REQUESTED TO
REPORT HAIL OR WIND GUSTS OVER 40 MPH.
LMZ521-522-541>543-052000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
300 PM CDT SAT JUN 4 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING, BUT SEVERE
STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AFTERNOON. SOME OF
THE SHOWERS AND STORMS ON MONDAY COULD PRODUCE GUSTY WINDS AND
SMALL HAIL.
THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF NEXT
WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD
BECOME SEVERE.
TSK/ML
In the hours before
Special weather statement, Jun 4, 1:33 PM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT SAT JUN 4 2016
WIZ010-018>020-030-031-035>038-045-048-042245-
ONEIDA-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-WAUSHARA-WINNEBAGO-
233 PM CDT SAT JUN 4 2016
...THUNDERSTORMS DEVELOPING THIS AFTERNOON...
AT 233 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
ACROSS CENTRAL...AS WELL AS PORTIONS OF EAST CENTRAL AND NORTH
CENTRAL WISCONSIN. THE STRONGEST STORMS WERE LOCATED ACROSS
LINCOLN...WOOD AND WESTERN MARATHON COUNTIES.
STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND PICK UP IN
INTENSITY THROUGH THE AFTERNOON. THE STRONGEST STORMS MAY BE
CAPABLE OF PRODUCING BRIEF WIND GUSTS TO 40 MPH AND SMALL HAIL.
ADDITIONAL STATEMENTS WILL BE ISSUED IF THERE IS ANY FURTHER
DEVELOPMENT.
IF YOU ARE OUTDOORS PAY CLOSE ATTENTION TO FUTURE UPDATES FROM THE
NATIONAL WEATHER SERVICE OR YOUR FAVORITE MEDIA OUTLET.
&&
LAT...LON 4413 8901 4482 8825 4482 8781 4471 8792
4463 8793 4469 8780 4482 8769 4482 8763
4473 8772 4469 8772 4465 8776 4453 8776
4424 8803 4424 8804 4423 8804 4413 8813
TIME...MOT...LOC 0159Z 275DEG 17KT 4476 8825 4424 8885
KURIMSKISpecial weather statement, Jun 4, 4:01 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
501 PM CDT SAT JUN 4 2016
WIZ045-042245-
WAUSHARA WI-
501 PM CDT SAT JUN 4 2016
...STRONG THUNDERSTORM DEVELOPING OVER WAUSHARA COUNTY...
AT 458 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG DEVELOPING
THUNDERSTORM 8 MILES NORTH OF REDGRANITE...OR 11 MILES NORTHEAST OF
WAUTOMA...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM. TORRENTIAL RAINFALL CAN ALSO BE EXPECTED DUE
TO THE SLOW MOVEMENT OF THE STORMS.
LOCATIONS IMPACTED INCLUDE... REDGRANITE...PINE
RIVER...SAXEVILLE...POY SIPPI...WEST BLOOMFIELD AND BORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE TORRENTIAL RAINFALL WILL REDUCE VISIBILITY FOR MOTORISTS.
&&
LAT...LON 4422 8922 4424 8914 4424 8889 4406 8889
4405 8916
TIME...MOT...LOC 2158Z 256DEG 14KT 4416 8909
TDHSpecial weather statement, Jun 4, 4:54 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 PM CDT SAT JUN 4 2016
WIZ045-048-042330-
WINNEBAGO WI-WAUSHARA WI-
554 PM CDT SAT JUN 4 2016
...THUNDERSTORM WITH TORRENTIAL RAINFALL OVER EASTERN WAUSHARA AND
WESTERN WINNEBAGO COUNTIES...
AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE POYGAN...OR 7 MILES NORTHEAST OF BERLIN...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...BERLIN...LAKE POYGAN...RUSH LAKE...OMRO...WINNECONNE...EUREKA...
ALLENVILLE...RING AND TUSTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED PONDING OF WATER ON ROADS.
&&
LAT...LON 4390 8889 4398 8889 4398 8902 4421 8894
4423 8857 4389 8857
TIME...MOT...LOC 2248Z 285DEG 14KT 4407 8888
TDHSpecial weather statement, Jun 4, 5:36 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT SAT JUN 4 2016
WIZ048-049-050030-
CALUMET WI-WINNEBAGO WI-
636 PM CDT SAT JUN 4 2016
...STRONG THUNDERSTORMS PASSING OVER SOUTHERN PARTS OF CALUMET AND
WINNEBAGO COUNTIES UNTIL 730 PM CDT...
AT 633 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF OSHKOSH TO NEAR RIPON.
MOVEMENT WAS EAST AT 15 MPH.
UP TO DIME SIZE HAIL AND WINDS GUSTS TO AROUND 40 MPH WILL BE
POSSIBLE WITH THESE STORMS. SINCE THE STORMS ARE MOVING
SLOW...LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE... OSHKOSH...CHILTON...ST ANNA...CENTRAL
LAKE WINNEBAGO...HIGH CLIFF STATE PARK...RUSH LAKE...NORTHERN LAKE
WINNEBAGO...SOUTHERN LAKE WINNEBAGO... NEENAH AND HARRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON LAKE WINNEBAGO...CONSIDER HEADING TO SAFE SHELTER NOW.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4390 8888 4416 8862 4415 8804 4389 8804
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 2333Z 278DEG 14KT 4410 8858 4387 8881
TDHTornado, Shawano
- When
- June 4, 6:00 PM CST to 6:01 PM CST
- Where
- Shawano County, 0.86 mi NE of Shawano Lake
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 44.830, -88.510
A very weak waterspout occurred on Loon Lake, about five miles northeast of the city of Shawano. The waterspout, which was photographed and recorded by law enforcement, remained nearly stationary for about a minute, causing no damage, before dissipating.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 4, 2016$190,000 · 1.5 in hail · 22 events
- Flash Flooding in New Mexico, June 4, 2016$110,000 · 2 events
- Flash Flooding and Flooding in Virginia, June 4 to 5, 2016$50,000 · 17 events
- Tornado and Flood in Ohio, June 4, 2016$100,000 · EF0 · 2 events
- Damaging Wind in Ohio, June 4, 2016$60,000 · 74 kt wind · 1 event
- Tornado in Indiana, June 4, 2016$40,000 · EF0 · 1 event
- Lightning Strikes in Florida, June 4, 2016$25,000 · 3 events
- Damaging Winds in North Carolina, June 4, 2016$25,000 · 60 kt wind · 3 events
- Flash Flooding in Texas, June 4, 2016$20,000 · 3 events
- Damaging Winds in North Carolina, June 4, 2016$17,000 · 55 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 201650 kt wind · 8 events
- Dense Fog in Virginia, June 4, 20167 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628016.